Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 1, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 7, 2006, 1:50 PM PDT for San Bernardino County, California. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2006, 1:50 PM PDT (20:50 UTC)
- Expired
- Jun 7, 2006, 2:30 PM PDT
- In force
- 40 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 12:00Z, 8.8 hours before the alert went out and 201 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3955 m above ground
- 0-6 km bulk shear
- 13 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS55 KVEF 072053
SVRVEF
CAC071-072130-
/O.NEW.KVEF.SV.W.0001.060607T2050Z-060607T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
150 PM PDT WED JUN 7 2006
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITY OF DAGGETT
* UNTIL 230 PM PDT
* AT 147 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR DAGGETT...AND MOVING
NORTHEAST AT 5 TO 10 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
NEAR MILE MARKERS 85 AND 90 ALONG INTERSTATE 15 AT 200 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3480 11691 3481 11666 3512 11652 3508 11679
3499 11696
$$
CZYZYK2 follow-up statements
000
WWUS55 KVEF 072119
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
217 PM PDT WED JUN 7 2006
CAC071-072130-
/O.CON.KVEF.SV.W.0001.000000T0000Z-060607T2130Z/
SAN BERNARDINO CA-
217 PM PDT WED JUN 7 2006
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 230 PM PDT FOR
CENTRAL SAN BERNARDINO COUNTY...
AT 210 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 13 MILES NORTHEAST OF
DAGGETT...MOVING NORTHEAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ALONG AND TO THE NORTH OF INTERSTATE 15 BETWEEN MILE MARKERS 90
AND 100 AT 230 PM PDT
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
LAT...LON 3480 11691 3481 11666 3512 11652 3508 11679
3499 11696
$$
CZYZYK000
WWUS55 KVEF 072128
SVSVEF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
229 PM PDT WED JUN 7 2006
CAC071-072135-
/O.EXP.KVEF.SV.W.0001.000000T0000Z-060607T2130Z/
SAN BERNARDINO CA-
229 PM PDT WED JUN 7 2006
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL SAN BERNARDINO COUNTY
EXPIRES AT 230 PM PDT...
THE THUNDERSTORM ALONG AND TO THE NORTH OF INTERSTATE 15 BETWEEN
MILE MARKERS 90 AND 100 HAS WEAKENED SLIGHTLY AND IS NO LONGER
SEVERE...THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED
TO EXPIRE AT 230 PM PDT. HOWEVER...HEAVY DOWNPOURS AND WIND GUSTS TO
50 MPH ARE STILL POSSIBLE WITH THIS STORM. ADDITIONAL THUNDERSTORMS
ARE LIKELY IN AND AROUND THE BARSTOW AREA FOR THE REMAINDER OF THE
AFTERNOON.
LAT...LON 3480 11691 3481 11666 3512 11652 3508 11679
3499 11696
$$
CZYZYKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 10:05 AM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Jun 7, 10:05 AM PDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
1005 AM PDT WED JUN 7 2006
.SYNOPSIS...A DISTURBANCE EMBEDDED IN A MOIST SOUTHEAST FLOW WILL
GENERATE ISOLATED TO SCATTERED THUNDERSTORMS ACROSS THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT TODAY. THUNDERSTORMS ACROSS THE
SOUTHERN GREAT BASIN WILL PRODUCE LITTLE RAINFALL WITH DRY LIGHTING
A CONCERN. THE MOISTURE WILL HANG AROUND THROUGH FRIDAY WITH
ISOLATED THUNDERSTORMS POSSIBLE EACH DAY.
&&
.UPDATE...ISOLATED TO SCATTERED THUNDERSTORMS DEVELOPING AS EXPECTED
AND NEXT BATCH APPROACHING SOUTHERN NEVADA FROM THE SOUTHEAST. CLEAR
AREA BEHIND THAT BATCH OF STORMS SHOULD FILL IN WITH DAY TIME
HEATING. STORMS OVER ARIZONA AND SOUTHEAST CALIFORNIA HAVE BEEN
PRODUCING SOME WETTING RAINFALL BUT DEWPOINTS OVER SOUTHERN NEVADA
STILL LOW ENOUGH FOR A THREAT OF DRY LIGHTNING AND FIRE STARTS. WILL
LEAVE RED FLAG WARNING UP FOR NOW BUT IF AIR MASS MOISTENS
MUCH...RAINFALL AMOUNTS WILL BE ENOUGH TO DROP THE WARNING. FORECAST
IN PRETTY DECENT SHAPE AND NO UPDATES PLANNED THIS MORNING.
.PREV DISCUSSION...352 AM PDT WED JUN 7 2006
.SHORT TERM...AT MIDNIGHT SHORTWAVE EMBEDDED IN SOUTHEAST FLOW WAS
PRODUCING ISOLATED THUNDERSTORMS NEAR KINGMAN. AREA HAS SHIFTED
NORTHWEST INTO CLARK COUNTY HOWEVER HAVE ONLY SEEN ONE OR TWO
LIGHTNING STRIKES IN CLARK COUNTY. MAY GET A SPRINKLE AT MOST FROM
BAND WHILE WINDS WILL GUST UP TO 30 MPH. USING THE NAM THIS MORNING
AS HARD TO BELIEVE GFS QPF OUTPUT OF NEARLY A HALF AN INCH OVER
CENTRAL CLARK COUNTY BY 18Z THIS MORNING. NAM QPF AMOUNTS OF
ONE-HUNDREDTH OR LESS MORE BELIEVABLE AS MOISTURE IS STILL ARRIVING.
AS SHORTWAVE CONTINUES TO DRIFT NORTHWEST DYNAMICS WILL SPREAD
ACROSS THE NORTHERN ZONES THIS MORNING WITH CONVECTION RE-FIRING
ACROSS THE SOUTHERN ZONES THIS AFTERNOON. DRY LIGHTNING STILL A
CONCERN TODAY ESPECIALLY ACROSS LINCOLN/NYE AND ESMERALDA COUNTIES.
THE STORMS ACROSS THE SOUTHERN HALF SHOULD HAVE SOME RAINFALL
REACHING THE GROUND THIS AFTERNOON OR EVENING. MORE SPECIFIC FIRE
WEATHER DISCUSSION CAN BE READ BELOW. THE MOISTURE WILL HANG AROUND
THURSDAY AND FRIDAY ALTHOUGH THERE WILL BE SOME DRYING FROM THE WEST
ON FRIDAY AS SOUTHWEST FLOW DEVELOPS. MINOR DISTURBANCES EMBEDDED IN
THE SOUTHERLY FLOW WILL HELP FOCUS CONVECTION. FORECAST HIGHS TODAY
DIFFICULT TO GAGE DUE TO PLENTY OF DEBRIS CLOUDS BUT AGAIN GFS VALUE
FOR LAS SKEWED BY HIGHER QPF AMOUNTS THIS MORNING.
.LONG TERM...MADE VIRTUALLY NO CHANGES FROM THE PREVIOUS PACKAGE DUE
TO ONLY FAIR MODEL AGREEMENT BETWEEN THE ECMWF/DGEX/GFS PAST DAY 6.
EXPECTING SOUTHWEST FLOW OVER THE AREA FOR THE WEEKEND WITH A
POSITIVELY TILTED TROUGH OFF THE COAST AND A HIGH PARKED OUT OVER
TEXAS. WHERE THE MODELS START TO DIVERGE IS THE STRENGTH AND FORWARD
PROGRESSION OF THE TROUGH. THIS IS CRITICAL AS IT WILL DICTATE IF WE
REMAIN DRY INTO THE FIRST HALF OF NEXT WEEK OR IF CONVECTION RETURNS
STARTING MONDAY. FOR NOW KEPT IT DRY DUE TO THE VARIOUS SOLUTIONS.
&&
.FIRE WEATHER...MOISTURE INCREASING ACROSS SOUTHERN MOHAVE COUNTY
AND EASTERN CALIFORNIA WHILE DRY LIGHTING STILL A THREAT ACROSS
SOUTHERN NEVADA AS SHORTWAVE EMBEDDED IN SOUTHEAST FLOW WILL BE
MOVING INTO NYE AND ESMERALDA COUNTIES THIS MORNING. AT 10Z...
SURFACE DEWPOINT AT TONOPAH STILL IN THE MID 20S. COVERAGE OF THE
STORMS MAY ONLY MEET SOUTHERN NEVADA DRY LIGHTNING CRITERIA TODAY
BUT WE HAVE ALREADY HAD SEVERAL FIRES STARTED IN NORTHWEST ARIZONA
DUE TO THE VERY DRY VEGETATION. STORMS MAY BECOME WETTER ACROSS
SOUTHERN NEVADA (ZONE 465) THIS AFTERNOON BUT WILL COVER ALL OF
SOUTHERN NEVADA UNDER A RED FLAG WARNING DUE TO DRY LIGHTNING FROM 8
AM UNTIL 9 PM THIS EVENING. STRONG AND GUSTY WINDS ASSOCIATED WITH
ANY DRY THUNDERSTORMS IS OF CONCERN AS WELL.
&&
.AVIATION...THUNDERSTORMS ARE LIKELY OVER THE ENTIRE FORECAST AREA
TODAY. FOR THE MORNING HOURS THROUGH ABOUT 1 PM TODAY THE MAIN
ACTIVITY WILL BE OVER MOHAVE SAN SOUTHERN SAN BERNARDINO
COUNTIES...AFFECTING THE DAGGETT AND PEACH SPRINGS CORRIDORS. BY 1PM
ONWARDS THUNDERSTORMS WILL BE WIDESPREAD OVER THE ENTIRE FORECAST
AREA. MAIN SURFACE HAZARD WITH THESE STORMS WILL BE STRONG OUTFLOWS
AND WIND GUSTS...WHICH COULD LOCALLY DROP VISIBILITY IN BLOWING
DUST. STORM MOTION WILL FROM THE SOUTHEAST TO THE NORTHWEST.
THUNDERSTORM ACTIVITY WILL DIE OFF AFTER 9 PM THIS EVENING.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER
CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS...
KVGT...KDRA...KBIH...KDAG...KEED.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...RED FLAG WARNING FOR DRY LIGHTNING SOUTHERN NEVADA ZONES
360-365.
.AZ...NONE.
.CA...NONE.
HARRISON/PIERCE/BELL
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Jun 7, 5:29 AM PDT, 8 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 529 AM PDT WED JUN 7 2006 NVZ014>020-022-080400- ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY- NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY- SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY- SOUTHERN CLARK COUNTY- 529 AM PDT WED JUN 7 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN NEVADA. .DAY ONE...TODAY AND TONIGHT A RED FLAG WARNING FOR DRY LIGHTNING HAS BEEN ISSUED FOR SOUTHERN NEVADA FIRE ZONES 460-465 FROM 8 AM UNTIL 9 PM THIS EVENING. ISOLATED THUNDERSTORMS WILL REDEVELOP ACROSS SOUTHERN NEVADA TODAY. THE THUNDERSTORMS WILL PRODUCE LITTLE RAINFALL WITH NEW FIRE STARTS FROM DRY LIGHTNING A CONCERN. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED THUNDERSTORMS WILL BE WETTER ON THURSDAY WITH A DRIER SOUTHWEST STARTING TO DEVELOP ACROSS EASTERN CALIFORNIA FRIDAY AFTERNOON. THE DRIER AIR WILL ENCOMPASS THE ENTIRE SOUTHERN GREAT BASIN AND MOJAVE DESERT OVER THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. PIERCE
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.